Alert archive / Oklahoma / River Flood Advisories in 2023

River Flood Advisory 21, NWS Amarillo, TX

June 4, 2023Beaver County, Oklahoma

NWS Amarillo, TX issued this river flood advisory at Jun 4, 2023, 8:30 PM CDT for Beaver County, Oklahoma. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Jun 4, 2023, 8:30 PM CDT (01:30 UTC)
Expired
Jun 5, 2023, 6:07 PM CDT
In force
22 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 90 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River (KS) near Forgan (FRGO2). The gauge peaked at 4.38 ft at Jun 4, 2023, 10:00 PM CDT.

actionminormoderatemajor24606/0506/06
Action stage
4 ft
Minor stage
5 ft
Moderate stage
6 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07156900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

666 
WGUS84 KAMA 050130
FLSAMA

Flood Advisory
National Weather Service Amarillo TX
830 PM CDT Sun Jun 4 2023

...The National Weather Service in Amarillo has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Cimarron River at Forgan 8N affecting Beaver County.

For the Cimarron River...including Forgan 8N...elevated river levels 
are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternative route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued Monday morning at 830 AM CDT.

&&

OKC007-051330-
/O.NEW.KAMA.FL.Y.0021.230605T0130Z-230606T0000Z/
/FRGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 PM CDT Sun Jun 4 2023

...FLOOD ADVISORY IN EFFECT FROM THIS EVENING TO TOMORROW EVENING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...Cimarron River at Forgan 8N.

* WHEN...From this evening to Monday evening.

* IMPACTS...At 5.0 feet, Expect minor overflows of low lying banks 
  along the cimarron river in northern beaver county.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Sunday the stage was 3.9 feet.
  - Forecast...The river is expected to rise to a crest of 4.1
    feet just after midnight tonight, then fall to around 3.4
    feet Monday afternoon.
  - Action stage is 4.0 feet.
  - Flood stage is 5.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3692 10000 3700 10062 3700 10038 3700 10000


$$

02
1 follow-up statement
757 
WGUS84 KAMA 052307
FLSAMA

Flood Advisory
National Weather Service Amarillo TX
607 PM CDT Mon Jun 5 2023

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Cimarron River at Forgan 8N affecting Beaver County.

OKC007-060015-
/O.CAN.KAMA.FL.Y.0021.000000T0000Z-230605T2307Z/
/FRGO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
607 PM CDT Mon Jun 5 2023

...FLOOD ADVISORY IS CANCELLED...

The Flood Advisory is cancelled for
  the Cimarron River at Forgan 8N.

* ADDITIONAL DETAILS...
  - At 5:00 PM CDT Monday the stage was 3.4 feet.
  - Forecast...The river is expected to remain below action
    stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3692 10000 3700 10062 3700 10038 3700 10000


$$

02

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this river flood advisory went out at Jun 4, 7:00 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 4, 7:00 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
700 PM CDT Sun Jun 4 2023

...New AVIATION...

.SHORT TERM ...
(This evening through Monday night)
Issued at 228 PM CDT Sun Jun 4 2023

Rain chances continue today and tomorrow across the Panhandles.
Heavy rain is possible with these showers and storms and could
lead to flash flooding concerns, especially for areas that have
been inundated with rainfall as of late. Below average
temperatures are expected today and tomorrow.

A weak upper level wave remains over the Southern Plains today and
is aiding in developing thunderstorms across the Panhandles from
this morning into early this afternoon. The upper level flow
remains very weak and is nearly identical to a typical mid summer
type wind profile. This is leading to very slow storm motion and
the cores of the thunderstorms are struggling to maintain
themselves. Isolated thunderstorms have been collapsing and
pushing out outflow boundaries so far today and that trend is
likely to continue with the isolated storms. Storms may become
more scattered across the central and west later today, similar to
what is currently ongoing across the east. Given the
aforementioned weak wind fields, weak shear remains over the area
and CAPE values are lower today. Widespread severe weather is
currently not expected this afternoon. Heavy rainfall will
continue to a problem with the PWAT values still remaining around
the 90th percentile combined with the slow storm motion.
Temperatures will max out in the low 70s today.

An upper level low pressure system will move onshore across
southern California on Monday. Even with this system moving
onshore, the synoptic pattern over the Panhandles will not change
much. Another round of showers and thunderstorms is expected
during the afternoon and evening hours. These storms will continue
to be slow moving and could produce very heavy rainfall once
again. High temperatures will be in the 70s across the area.

Muscha

&&

.LONG TERM ...
(Tuesday through next Saturday)
Issued at 228 PM CDT Sun Jun 4 2023

Daily chances for showers and thunderstorms continue through next
weekend across the Texas and Oklahoma Panhandles. With relatively
weak flow aloft remaining across the area through the work week,
thunderstorms that form will continue to move quite slowly across
the area. Moisture will still be prevalent throughout the column,
so heavy rainfall will continue to be a hazard with the storms
this week. Temperatures will remain below average through the long
term period, but may start to warm back up into the 80s by late
week into next weekend.

Muscha

&&

.AVIATION...
(00Z TAFS)
Issued at 654 PM CDT Sun Jun 4 2023

For the 00Z TAFs, the latest round of showers and thunderstorms
will continue to impact the region this evening, with KDHT and
KGUY most likely to be affected, and have included mention of SHRA
this evening. Expect precipitation to diminish late tonight. A new
round of showers and thunderstorms may develop Monday afternoon,
and have included VCSH at both KDHT and KAMA where confidence is a
bit higher in occurrence compared to KGUY.

02

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                73  56  72  55 /  60  60  40  30
Beaver OK                  73  56  79  56 /  60  30  30  20
Boise City OK              71  54  70  50 /  70  70  40  20
Borger TX                  76  59  78  57 /  60  50  40  20
Boys Ranch TX              74  58  73  55 /  50  60  40  30
Canyon TX                  73  56  72  54 /  50  50  40  30
Clarendon TX               74  58  74  57 /  70  50  40  30
Dalhart TX                 72  55  69  51 /  70  70  40  20
Guymon OK                  72  56  75  53 /  70  50  30  20
Hereford TX                73  56  73  54 /  50  50  50  20
Lipscomb TX                75  56  78  56 /  60  40  30  20
Pampa TX                   72  57  75  55 /  70  50  40  20
Shamrock TX                76  59  77  58 /  60  40  40  20
Wellington TX              77  59  78  59 /  70  40  50  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...02
Hazardous weather outlook, Jun 4, 2:44 PM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
244 PM CDT Sun Jun 4 2023

OKZ001>003-TXZ001>020-317-050900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
244 PM CDT Sun Jun 4 2023

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms will be possible across the Panhandles today into
tonight. Any thunderstorms may lead to localized flooding. The
probability for severe thunderstorms is low at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will be possible across the Panhandles Monday
through Saturday. Any thunderstorms may lead to localized
flooding. The probability for severe thunderstorms is low at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 4, 3:52 PM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Amarillo TX
352 PM CDT Sun Jun 4 2023

TXZ020-042130-
Collingsworth TX-
352 PM CDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of southeastern
Collingsworth County through 430 PM CDT...

At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Wellington, moving southwest at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wellington and Dodson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These type of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3475 10046 3496 10017 3484 10000 3475 10000
TIME...MOT...LOC 2052Z 048DEG 13KT 3482 10013

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

LG
Local storm report, Jun 4, 3:54 PM CDT, 4 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
354 PM CDT Sun Jun 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     Flash Flood      Pampa                   35.55N 100.96W
06/04/2023                   Gray               TX   Public

            Flash flooding occurred in Pampa. Social
            media picture/video indicated fast moving
            water flowing down a residential street.
            Emergency management report an estimated
            three feet of water in some spots on the
            southside of Pampa.

&&

JC
Local storm report, Jun 4, 4:29 PM CDT, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Amarillo TX
429 PM CDT Sun Jun 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Flash Flood      5 SW Amarillo           35.16N 101.88W
06/04/2023                   Randall            TX   NWS Employee

            Water was occurring over the roadways of
            45th, Western and Bell Streets. Some
            locations have one to two feet of water
            across them. Some water was getting into
            yards on 45th Street. I-27 had water flowing
            down the interstate. Some water was
            threatening business on Western.

&&

JC
Special weather statement, Jun 4, 4:48 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Amarillo TX
448 PM CDT Sun Jun 4 2023

TXZ001-006-042230-
Hartley TX-Dallam TX-
448 PM CDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of southwestern Dallam
and Hartley Counties through 530 PM CDT...

At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Romero, or 18 miles southwest of Dalhart, moving
south at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dalhart, Channing and Romero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3607 10304 3617 10259 3563 10227 3562 10304
TIME...MOT...LOC 2148Z 348DEG 19KT 3593 10280

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

LG
Special weather statement, Jun 4, 5:25 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
525 PM CDT Sun Jun 4 2023

TXZ001-002-006-007-011-042330-
Hartley TX-Sherman TX-Dallam TX-Moore TX-Oldham TX-
525 PM CDT Sun Jun 4 2023

...A strong thunderstorm will impact portions of north central
Oldham, southwestern Sherman, southeastern Dallam, northwestern Moore
and Hartley Counties through 630 PM CDT...

At 525 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Dalhart, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dalhart, Hartley, Cactus, Channing and Romero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3620 10255 3613 10194 3543 10251 3575 10304
      3580 10304
TIME...MOT...LOC 2225Z 289DEG 13KT 3600 10259

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

LG
Local storm report, Jun 4, 6:16 PM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
616 PM CDT Sun Jun 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Tornado          1 SSE Amarillo          35.19N 101.81W
06/03/2023                   Potter             TX   NWS Storm Survey

            This tornado started just to the north of
            the Jiffy Cleaners along South Osage Road,
            where some tree limbs broke off a few trees.
            The top half of a tree snapped and fell
            alongside the cleaners building. A rusty air
            conditioning unit lifted from the roof of
            the cleaners and was tossed into the median
            of South Osage Road. The sign of Cliffside
            Coffee shop was blown out on the south side
            of the sign. The tornado crossed the street
            and appeared to gain a little more strength
            as it caused the brick siding of the Toot N
            Totum gas station to collapse. The tornado
            continued across SE 27th Avenue, where it
            caused minor damage to the Stars Drive-In
            and some cars in the parking lot had their
            windows blown out from debris. The tornado
            appeared to have dissipated in the field
            behind the drive-in. This tornado was
            documented by multiple people and we are
            grateful for their video evidence. Times
            were estimated based on video documentation
            and may be adjusted with further analysis
            and information. Estimated width was 10
            yards and wind speed was 85mph.

&&

JC

Nearby

River Flood Advisories in Oklahoma, 2023Every river flood advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.